Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 206, NWS North Platte, NE

August 5, 2006Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 5, 2006, 5:09 PM CDT for Rock County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2006, 5:09 PM CDT (22:09 UTC)
Expired
Aug 5, 2006, 5:35 PM CDT
In force
26 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Rock County, NE

The radar

The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2401 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 052209
SVRLBF
NEC149-052300-
/O.NEW.KLBF.SV.W.0206.060805T2209Z-060805T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 PM CDT SAT AUG 5 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 600 PM CDT

* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 12
  MILES EAST OF HIGHWAY 183 MILE MARKER 150...OR ABOUT 24 MILES NORTH
  OF TAYLOR...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN ROCK COUNTY AT 520 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4209 9960 4209 9924 4234 9924

$$

CDC
1 follow-up statement
000 
WWUS53 KLBF 052235
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
535 PM CDT SAT AUG 5 2006

NEC149-052245-
/O.CAN.KLBF.SV.W.0206.000000T0000Z-060805T2300Z/
ROCK NE-
535 PM CDT SAT AUG 5 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED CONSIDERABLY AND 
NO SEVERE WEATHER IS EXPECTED.

LAT...LON 4209 9960 4209 9924 4234 9924

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:50 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 5, 2:50 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED HEADER
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT SAT AUG 5 2006

...FORECAST CHALLENGE IS PRECIPITATION CHANCES IN THE NEAR TERM...

.DISCUSSION...

NEAR TERM (TONIGHT THROUGH TUESDAY)...MAIN FCSTING CHALLENGE IN THE
NEXT 12 HRS IS THUNDERSTORM POTENTIAL WITH AN APPG COLD FRONT. AS OF
19Z...THIS FEATURE EXTENDED FROM AROUND BASSETT NEBR...SSWD TO LBF.
MUCH DRIER AIR LOCATED BEHIND THIS FEATURE AS EVIDENCED BY DEW
POINTS IN THE MID TO UPPR 40S. CAP HAS REMAINED STRONG THROUGH MID
DAY AS THE 18Z LBF SOUNDING HAS 14C AT H7. ALSO HELPING TO SUPPRESS
CONVECTION THROUGH MIDDAY IS THE MID TO HIGH LEVEL CLOUDINESS
ASSOCIATED WITH AN EXITING JET STREAK. WV IMAGERY INDICATING A
SHORTWAVE TROF EXTENDING FROM CENTRAL ND...INTO ERN WY THIS
AFTERNOON AND CAP IS EXPECTED TO WEAKEN SOME AS THIS FEATURE APPROACHES. AM
EXPECTING CONVECTION TO DEVELOP BY 21Z WITH THE GREATEST COVERAGE
OVER MY NERN ZONES. THESE AREAS WILL BE JUST EAST OF THE SFC
FRONT...SO CONVECTION WILL BE MORE SURFACE BASED. FURTHER SOUTH AND
WEST...HIGH BASED CONVECTION AND ISOLATED COVERAGE IS EXPECTED. AT
THIS JUNCTURE...THE BEST SEVERE THREAT SHOULD BE OVER
BOYD...HOLT...GARFIELD AND WHEELER COUNTIES...WHERE WIND AND HAIL
THREAT WILL BE GREATEST. SHOULD BE MARGINAL THOUGH AS SFC TO 6 KM
SHEAR ONLY RANGES FROM 25 TO 35 KTS.

THE FRONT WILL PUSH THROUGH NEBRASKA TONIGHT...STALLING ACROSS NRN
KS ON SUNDAY. SFC HIGH PRESSURE WILL BUILD INTO THE ERN DAKOTAS ON
SUNDAY...KEEPING WESTERN AND NORTH CENTRAL NEBRASKA PRECIPITATION
FREE. BY AFTERNOON...THETA E RIDGING WILL BUILD INTO THE HIGH PLAINS
OF COLORADO AND SERN WYOMING. CURRENT MODEL TRENDS INDICATING A
FAIRLY WET SCENARIO FOR SUNDAY AND MONDAY SETTING UP...WITH
PERSISTENT SERLY AND ERLY FLOW AT THE SURFACE...A FRONTAL BOUNDARY
TO THE SOUTH...PERSISTENT THETA E RIDGING OFF TO THE WEST AND
SOUTHWEST...AND GOOD ISENTROPIC LIFT. HAVE INTRODUCED POPS FOR
MONDAY IN MOST LOCATIONS TO ACCOUNT FOR THIS. CONDS DRY OUT ON
TUESDAY AS THE FRONT WASHES OUT AND SRLY FLOW INCREASES EAST OF A
DEVELOPING SFC TROF FROM ERN MT TO ERN WY.

LONG RANGE (TUESDAY NIGHT THROUGH SATURDAY)...OVERALL PATTERN WILL
BEGIN TO AMPLIFY FROM MID WEEK THROUGH FRIDAY AS A STRONG TROF OF
LOW PRESSURE APPROACHES THE CANADIAN PACIFIC COAST.
PRECIPITATION CHANCES CONFINED TO THE NORTHERN ZONES...AND TUESDAY
AND WEDNESDAY NIGHT ONLY. TUESDAY NIGHT...RESIDUAL SHOWERS AND
THUNDERSTORMS ACROSS THE CWA...WILL LIFT INTO NORTHERN SECTIONS
OVERNIGHT. ANOTHER ROUND OF LOW CHANCE POPS IN THE CARDS FOR
WEDNESDAY AS A SURFACE TROF OF LOW PRESSURE LIFTS INTO THE DAKOTAS
AND WRN NEBRASKA. H7 TEMPS REMAIN WARM FOR WEDNESDAY...SO ONLY A
MARGINAL THREAT OF PRECIPITATION. TRENDED TEMPERATURES UPWARD FOR
NEXT WEEK AS THE RIDGE AMPLIFIES ACROSS THE CENTRAL CONUS. WEDNESDAY
WILL SEE THE WARMEST READINGS AT THIS JUNCTURE AS THE SURFACE TROF
APPROACHES...AND HAVE INCREASED TEMPS TOWARD THE CENTURY MARK IN THE
NORTHERN ZONES. RIDGE BEGINS TO BECOME SUPPRESSED LATE FRIDAY AND
SATURDAY...AS THE CANADIAN PACIFIC TROF APPROACHES THE CANADIAN
PRAIRIE PROVINCES. BEST SUPPORT FOR PCPN WELL OFF TO THE NORTH SO
DRY FOR NOW.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

CLB
Hazardous weather outlook, Aug 5, 2:27 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
227 PM CDT SAT AUG 5 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-061000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
227 PM CDT SAT AUG 5 2006 /127 PM MDT SAT AUG 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THIS
EVENING. THE GREATEST CONCERN WILL BE ALONG AND SOUTH OF A FRONT
EXTENDING FROM NEAR AINSWORTH IN BROWN COUNTY...TO IMPERIAL IN
CHASE COUNTY. WARM TEMPERATURES ALOFT WILL INHIBIT THUNDERSTORMS
THROUGH 5 PM CDT THEN ISOLATED TO SCATTERED THUNDERSTORMS
POSSIBLE. THE PRIMARY THREAT WILL BE DAMAGING WINDS INITIALLY WITH
STORMS THAT DEVELOP ACROSS THE NORTH CENTRAL TO HAVE BETTER
MOISTURE WITH LARGE HAIL POSSIBLE. OVERNIGHT THE FRONT WILL PUSH
SOUTHEAST ENDING THE SEVERE THREAT AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GENERAL THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY AND MONDAY DURING
THE LATE AFTERNOON AND OVERNIGHT HOURS. THUNDERSTORMS WILL FORM ON
THE HIGH PLAINS WITH THE HEATING OF THE DAY...AND MOVE
EASTWARD. AT THIS TIME THUNDERSTORMS THAT MAY FORM ARE EXPECTED
TO REMAIN BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN PORTIONS OF THE SOUTHWEST AND
NORTH CENTRAL TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

19

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 5:04 PM CDTSevere Thunderstorm WarningLBFHolt56 min
Aug 5, 5:12 PM CDTSevere Thunderstorm WarningLBFBoyd48 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.